MAUDE Adverse Event Report: ANGIODYNAMICS VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT

ANGIODYNAMICS VENACURE EVLT; POWERED LASER SURGICAL INSTRUMENT
Catalog Number EVLT/PVAK
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A territory manager reported an end user experienced an issue when using a pvak -- 400 micron fiber procedure kit.During preparation for the evlt procedure, no damage was noted regarding the container or fiber tip.The tip was confirmed to be attached prior to insertion into the needle and the perforator.The fiber was inserted into the needle after gaining access to the vein and in the proper position and used for 1 second, emitting 9.6 joules.125cc tumescent anesthesia used during procedure.At the procedure closure, the fiber and needle were removed as one unit, still connected via the twist lock.When it was withdrawn, it was noted the tip of the fiber had detached inside of the patient.The fiber had been only used for one procedure.The fiber tip was left in-situ and the patient will be returning monday (b)(6) 2024 for a check.
 
Additional Manufacturer Narrative
Received one (1) pvak fiber for evaluation.As received, the pvak fiber was coiled and had the tuohy borst assembled.The fiber returned missing the tip (approximately 15.6m from black marker band to the "tip").The fiber was connected to the tagwrite reader and confirmed the fiber was fired (number of uses = 1) and the lot number is 5842011.The od of the fiber sample was measured in a clean area near the fracture location and was within specification.The customer's reported complaint description of fiber tip fractured and detached was confirmed based on visual inspection of the returned fiber complaint sample.The likely root cause of the fiber fracture is handling damage but when and how this occurred cannot be definitively determined.The fiber tip is packaged such that the tip of the fiber is located under the coil wrap.A potential contributing factor for the fiber fracture is the coil wrap/mfg packaging process and/or the process of end user removing the fiber tip from inside of the coil wrap (and removing the entire coil wrap) during the unpacking process.Handling damage during device use (i.E.Insertion of fiber into the needle) is also potential contributing factor for this event.A dhr review of the indicated packaging/assembly lots revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives a 100% visual inspection and an aql inspection in which the quality of the fiber strip is inspected.During the packaging step, the fibers are inspected for damage.The dfu provided with pvak fiber device states, "using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged." a review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use which is supplied to the end user with the evlt fiber contains the following statements: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use the venacure evlt 400 um perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400 um perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements venacure evlt 400 um perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key21917299
Report Number1319211-2025-00022
Device Sequence Number18321593
Product Code GEX
UDI-Device IdentifierH787EVLTPVAK0
UDI-PublicH787EVLTPVAK0
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEVLT/PVAK
Device Lot Number5842011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2025
Supplement Date Received by Manufacturer07/18/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date07/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown